Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 8, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 17, 2025, 7:35 AM MST for 6 counties in Arizona. It took effect at Mar 18, 2025, 10:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2025, 7:35 AM MST (14:35 UTC)
- In effect from
- Mar 18, 2025, 10:00 AM MST
- Expired
- Mar 18, 2025, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 2.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229 WWUS75 KTWC 171435 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 735 AM MST Mon Mar 17 2025 AZZ507>513-172345- /O.NEW.KTWC.WI.Y.0008.250318T1700Z-250319T0100Z/ Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Upper Gila River Valley-White Mountains of Graham and Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Chiricahua NM, Douglas, Hannagan Meadow, Benson, Mount Graham, Canelo Hills, Safford, Sierra Vista, Madera Canyon, Bisbee, Willcox, and Clifton 735 AM MST Mon Mar 17 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST TUESDAY... * WHAT...West to northwest winds 25 to 35 mph with gusts to around 45 mph expected. * WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Eastern Cochise County below 5000 feet, Galiuro and Pinaleno Mountains, Upper Gila River Valley, Upper San Pedro River Valley, and White Mountains of Graham and Greenlee Counties. * WHEN...From 10 AM to 6 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ GLZ
3 follow-up statements
524 WWUS75 KTWC 172015 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 115 PM MST Mon Mar 17 2025 AZZ507>513-181100- /O.CON.KTWC.WI.Y.0008.250318T1700Z-250319T0100Z/ Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Upper Gila River Valley-White Mountains of Graham and Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Chiricahua NM, Douglas, Hannagan Meadow, Benson, Mount Graham, Canelo Hills, Safford, Sierra Vista, Madera Canyon, Bisbee, Willcox, and Clifton 115 PM MST Mon Mar 17 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST TUESDAY... * WHAT...West to northwest winds 25 to 35 mph with gusts to around 45 mph expected. * WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, Eastern Cochise County below 5000 feet, Galiuro and Pinaleno Mountains, Upper Gila River Valley, Upper San Pedro River Valley, and White Mountains of Graham and Greenlee Counties. * WHEN...From 10 AM to 6 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The strong winds may produce areas of blowing dust with visibilities reduced down to 1 mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ GLZ
647 WWUS75 KTWC 180829 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 129 AM MST Tue Mar 18 2025 AZZ507>513-190100- /O.CON.KTWC.WI.Y.0008.250318T1700Z-250319T0100Z/ Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Upper Gila River Valley-White Mountains of Graham and Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Willcox, Clifton, Chiricahua NM, Benson, Bisbee, Hannagan Meadow, Mount Graham, Canelo Hills, Douglas, Safford, Sierra Vista, and Madera Canyon 129 AM MST Tue Mar 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West to northwest winds 25 to 35 mph with gusts to around 45 mph expected. * WHERE...Cochise, Graham and Greenlee counties. This includes the Chiricahua, Dragoon, Mule, Huachuca, Santa Rita, Galiuro, Pinaleno and White Mountains. * WHEN...From 10 AM this morning to 6 PM MST this evening. The strongest winds will occur between 10 AM and 2 PM MST, relaxing in the late afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and may be problematic for high-profile vehicles, especially motorists traveling along Interstate-10 in Cochise county. Strong winds may produce areas of blowing dust, reducing visibility down to 1 mile at times. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CWR
072 WWUS75 KTWC 190058 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 558 PM MST Tue Mar 18 2025 AZZ507>513-190200- /O.EXP.KTWC.WI.Y.0008.000000T0000Z-250319T0100Z/ Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Upper Gila River Valley-White Mountains of Graham and Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Douglas, Canelo Hills, Clifton, Safford, Sierra Vista, Willcox, Bisbee, Chiricahua NM, Benson, Madera Canyon, Hannagan Meadow, and Mount Graham 558 PM MST Tue Mar 18 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... The threat has ended. $$ LJT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 17, 3:42 AM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Mar 17, 3:42 AM MST, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 342 AM MST Mon Mar 17 2025 .SYNOPSIS...Temperatures today will be six to ten degrees above normal with breezy afternoon conditions to the south and east of Tucson. A dry weather system moving across southeast Arizona tomorrow will bring much cooler weather and breezy to windy conditions leading to areas of blowing dust. Temperatures will rebound to near normal Wednesday and return above normal for the latter half of the week. && .DISCUSSION...High clouds have been on the increase since yesterday evening ahead of a predominately dry upper level trough and cold front which is forecast to move through the area tomorrow. Ahead of this feature today expect noticeably warmer temperatures areawide with breezy conditions mainly to the southeast of Tucson. Highs temperatures are forecast to top out in the low to mid 80s. Behind this feature tomorrow high temperatures will be drastically cooler with highs only topping out in the 60s areawide. Other than the sensible weather roller coaster, the main forecast focus for Tuesday is on how the trough passage will impact the potential for blowing dust and elevated fire weather concerns. Forecast guidance has remained consistent in that the pressure gradient will be maximized in our area along the Arizona and New Mexico state line tomorrow. Decided to hold off on a wind advisory at this time. HREF/SREF/NBM probabilities continue to suggest that most wind impacts will remain east of our area in New Mexico. That being said, nudged the forecast wind speeds up a bit to better match other guidance. Sustained west to northwest winds of 15 to 25 mph with gusts to 40 mph can be expected in the Gila River Valley and along the Arizona and New Mexico state line. Patchy blowing dust could result across dust prone areas, especially along the Interstate 10 corridor and nearby roadways in Cochise, Graham, and Greenlee counties. These areas could be impacted by reduced visibilities in dense dust channels and areas of blowing dust. Although the trough will be predominately dry, a rain or snow shower or two cannot be ruled out over the White Mountains and areas near Hannagan meadow Tuesday afternoon which could enhance afternoon wind gusts, especially for the high country. Highs Tuesday will turn roughly eight to 14 degrees cooler, followed by a warm up to near normal temperatures Wednesday. Highs will continue to warm to a few degrees above normal by weeks end with light winds to afternoon breezes forecast each day. && .AVIATION...Valid through 18/12Z. SCT-BKN250 through 18/09Z and FEW-SCT150 from 18/01Z through 18/09Z becoming FEW thereafter. SFC winds becoming WLY at 10-20kts with gusts to 25 kts mainly east of TUS becoming terrain driven and less than 10 kts after 18/04Z. Aviation discussion not updated for TAF Amendments. && .FIRE WEATHER...An approaching weather system will maintain scattered cloudcover today. Breezy west to northwest 20-ft winds will develop by mid morning through end of the day for most lowland areas. Highs tomorrow turn 8-14 degrees cooler, with breezy to locally windy conditions on tap. Slight chance of a rain or snow shower for the White Mountains on tomorrow afternoon with some afternoon convection forecast over this area. Convective downdrafts a good possibility in this environment. Critical fire conditions will develop across some lowland areas on Cochise, souther Grant and Greenlee counties, however given good improved fuel moistures from our last couple of systems, do not feel a RFW is warranted at this time for tomorrow. Warmer weather returns starting Wednesday, with above normal temperatures by Thursday. Min RH Monday will range will range from the single digits deserts to near 20% mountains. Min RH Tuesday ranges from the low teens deserts to 30-35% mountains with healthy overnight recoveries forecast. We see a quick return to drier conditions starting Wednesday through the end of the week with breezy afternoons each day. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && DVS Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:22 AM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.